Hi!, My wife is 30 years of age, we have two beautiful children, 11year old daughter and 6 year old son. She had some digestion problem thus the doc gave her Levopraid (LevoSulpiride) 50mg twice a day with SelanzSR 30mg once a day. She have been taking these for the past 3 weeks and now has noticed lactation. She is not pregnant.
does Levopraid (LevoSulpiride) cause lactation? as I read that Sulpiride is a strong stimulation of prolactin-secretion?
yes this can be due to levosulpiride, as it is an neuroleptic drug. It blocks D2 receptors, and so it does in the tubero-infundibular tract. That tract is responsible for regulating prolactin-secretion. By blocking D2 in that tract, you take away the inhibitory effect on prolactin secretion, which, as a result may increase. Clinically, lactation may be one of the symptoms as a result.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.